12-30-2006, 12:30 AM
Hi, I'm new. I'm scared because I have gained 20 pounds in 1 week. I'm pretty sure it's due to the Lyrica I've started taking recently. The problem is I am just becoming huge and I stopped taking Lyrica today and the doc's office is of course closed for the long holiday week-end. Anyone experience anything similar and could suggest something? Like how to GET RID of that 20 pounds as fast as I gained it? Yikes!! Thanks!!
12-31-2006, 03:09 AM
Hi, lee lee ....
here is what the fda has to say about this drug --
It takes a LOT of calories to add even ONE pound of fat. Unless you have suddenly changed your entire intake of food to near constant Krispy Kreme donuts, brownies, ice cream, fatty bacon, et al, drinking only thick milkshakes and hi-calorie smoothies and hi-calorie mixed drinks, it would be to do it that fast.. but possible... I once gained, in an acute depression and anxiety phase, 15 pounds in a matter of 2-3 weeks, if I recall.
But reading this fda paper, I see that is also seems to cause WATER weight gain - and so some of it may be tinkled away in the next few days...
Note the caution about ceasing the med suddenly. Frankly, I have quit many meds flat out, despite cautionary statements. When your prescription runs out and the pharmacy is closed from Saturday afternoon til Monday morning, it can happen easily. Never has given me any problems, but check out what it says anyway. If you have any of those problems, you can start right back up again --- OR CALL A PHARMACIST to ask him about this medication.
Anyway, MrsD usually answers these sorts of questions, so I thought I would do the best I could for the moment..
vBulletin® v3.7.3, Copyright ©2000-2013, Jelsoft Enterprises Ltd.